Alert archive / Kansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 124, NWS Kansas City, MO

June 17, 2017Johnson County, Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 17, 2017, 6:56 AM CDT for Johnson County, Miami County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2017, 6:56 AM CDT (11:56 UTC)
Expired
Jun 17, 2017, 7:30 AM CDT
In force
34 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Johnson County, KS, Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 11.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3990 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
2.4
Supercell composite
23.8

Open this sounding in Storm Lab

The text

As transmitted.

729 
WUUS53 KEAX 171156
SVREAX
KSC091-121-171230-
/O.NEW.KEAX.SV.W.0124.170617T1156Z-170617T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
656 AM CDT SAT JUN 17 2017

The National Weather Service in Pleasant Hill has issued a

* Severe Thunderstorm Warning for...
  Northeastern Miami County in east central Kansas...
  Southern Johnson County in east central Kansas...

* Until 730 AM CDT

* At 656 AM CDT, a severe thunderstorm was located over Olathe,
  moving southeast at 25 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Overland Park, Olathe, Lenexa, Leawood, Gardner, Spring Hill,
  Louisburg, Bucyrus, Chiles, Clare, Lackmans, Stillwell and Stanley.

This includes Interstate 35 in Kansas between mile markers 209 and
221.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3896 9487 3889 9461 3874 9461 3862 9471
      3885 9497
TIME...MOT...LOC 1156Z 305DEG 21KT 3887 9486 

HAIL...1.00IN
WIND...<50MPH
 
$$

Laflin
1 follow-up statement
251 
WWUS53 KEAX 171209
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
709 AM CDT SAT JUN 17 2017

KSC091-121-171230-
/O.CON.KEAX.SV.W.0124.000000T0000Z-170617T1230Z/
Miami KS-Johnson KS-
709 AM CDT SAT JUN 17 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR NORTHEASTERN MIAMI AND SOUTHEASTERN JOHNSON COUNTIES...

At 708 AM CDT, a severe thunderstorm was located near Olathe, moving
southeast at 25 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Overland Park, Olathe, Lenexa, Leawood, Spring Hill, Louisburg,
Stanley, Bucyrus, Chiles, Lackmans and Stillwell.

This includes Interstate 35 in Kansas between mile markers 212 and
221.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3893 9477 3889 9461 3874 9461 3862 9471
      3879 9489
TIME...MOT...LOC 1208Z 305DEG 21KT 3883 9478 

HAIL...1.00IN
WIND...<50MPH
 
$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:36 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 17, 6:36 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
636 AM CDT Sat Jun 17 2017

.Discussion...
Issued at 416 AM CDT SAT JUN 17 2017

Another very active day shaping up for the region as multiple
concerns exist this morning with respect to excessive heat and
redeveloping severe storms later this afternoon. Before diving
into those details, severe MCS that brought widespread damage to
the Lower Missouri Valley continues tracking into southwest
Missouri this morning, with residual elevated storms north of the
expanding outflow bringing isolated severe hail reports to north-
central Kansas. Available high-res model guidance shows all
activity rapidly tracking southeast this morning, thus setting
the stage for clearing skies later this morning and the arrival of
the warmest temperatures of the season as highs climb well into
the middle 90s this afternoon.

Despite the storm activity this morning, aforementioned clearing
along with added boundary layer moisture from this morning's
rainfall will lead to downright oppressive conditions this
afternoon. Latest model guidance indicates dewpoint temperatures
will hover in the middle to upper 70s today, which combined with
highs in the mid 90s, will lead to heat indices ranging from
105-113 degrees. Considering this morning's rainfall and various
model solutions which show of a well-defined theta-e ridge
extending across our area, have elected to upgrade the heat
advisory to an excessive heat warning for the KC Metro and points
immediately to the south. Its going to be a warm one but
fortunately cooler air is not too far away. We just need to get
through one more busy night before we see some relief.

Moving on to the severe threat, today's environment looks
potentially volatile considering the moisture availability and
the expectation that an elevated mixed layer will be firmly in
place by afternoon. In fact, latest GOES-16 low-level water vapor
imagery showing the initial signs of midlevel drying working east
from northeastern Colorado this morning as midlevel flow begins
to increase in advance of well-defined shortwave trough currently
digging across the Northern Rockies and Intermountain West. Steep
midlevel lapse rates resulting from the EML, along with increasing
PVA in advance of the aforementioned wave and convergence along
the southward sagging cold front will set the stage for
rapid convective development later today. Quick look at several
BUFKIT soundings from across the area shows MLCAPE values in
excess of 6000 J/kg, with deep layered shear values more than
supportive of storm maintenance. Bulk shear vector orientation
should largely be parallel to the incoming cold front, suggesting
a multicell linear morphology as convection becomes organized
along the front later today. Activity should initially develop
near the Route 36 corridor before expanding southeast with time
through the early evening and overnight hours. Considering the
amount of instability available, large hail and strong winds will
likely be the main threats, with a limited tornado threat in
response to along parallel 0-3 km bulk shear vector orientation.
If there's any silver lining, its that much of the area will see
another healthy round of rain which much of the region can surely
benefit from.

High pressure to quickly build into the region on Sunday with
cooler temperatures expected as north winds prevail. In fact,
highs Sunday afternoon will range from the upper 70s to lower 80s,
a far improvement from today's values. Dry weather to then
continue through Wednesday, before the next storm system brings
the next chance of rain to the area Wednesday night into Thursday.
Little rest for the weary...

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 635 AM CDT SAT JUN 17 2017

Ongoing convection across east-central Kansas should begin to
slide southeast of all terminals in the next hour or two.
Otherwise, expect southwest winds between 10-15 kts today with
a developing cu field around 5 kft by afternoon. Strong cold
front expected to lead to next round of storms this evening with
main impacts expected between 01-05z, with MVFR and IFR
restrictions possible during the heaviest activity. This activity
will slide southeast quickly by midnight with northwest winds
expected through the duration of the fcst period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning from noon today to 7 PM CDT this evening
     for KSZ057-060-103>105.

     Heat Advisory from noon today to 7 PM CDT this evening for
     KSZ025.

MO...Excessive Heat Warning from noon today to 7 PM CDT this evening
     for MOZ028-029-037-043-053-054.

     Heat Advisory from noon today to 7 PM CDT this evening for
     MOZ020>023-030>032-038>040-044>046.

&&

Discussion...32
Aviation...32
Hazardous weather outlook, Jun 17, 4:53 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
453 AM CDT Sat Jun 17 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-181000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
453 AM CDT Sat Jun 17 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Strong to severe storms are expected to develop this afternoon and
 will increase in coverage and intensity as they move southward this
 evening. Strong straight line winds and hail are the main threats,
 but an isolated tornado cannot be ruled out.

 Very hot and humid conditions will result in dangerous heat indices
 in the 100-110 degree range this afternoon.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Storm chances and heat return Tuesday and linger through the rest
 of the week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 17, 2:27 AM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
227 AM CDT SAT JUN 17 2017

KSZ057-060-170800-
Miami KS-Linn KS-
227 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MIAMI AND LINN COUNTIES
UNTIL 300 AM CDT...

At 226 AM CDT, Doppler radar was tracking a strong thunderstorm over
Greeley, or 10 miles northeast of Garnett, moving southeast at 45
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Osawatomie, Pleasanton, La Cygne, Mound City, Linn Valley, Parker,
Blue Mound, Fontana and Beagle.

A severe thunderstorm watch remains in effect until 400 AM CDT for
east central Kansas.

LAT...LON 3811 9508 3821 9508 3825 9507 3826 9506
      3851 9506 3844 9462 3809 9471 3804 9503
TIME...MOT...LOC 0726Z 306DEG 37KT 3841 9513

Hawblitzel
Local storm report, Jun 17, 2:43 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
243 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     TSTM WND DMG     CLINTON                 38.37N 93.78W
06/17/2017                   HENRY              MO   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE CITY OF CLINTON.

&&

CUTTER
Local storm report, Jun 17, 4:25 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     TSTM WND DMG     PLEASANTON              38.18N 94.71W
06/17/2017                   LINN               KS   911 CALL CENTER

            FIRE DEPARTMENT DISPATCED FOR LARGE TREE DOWN IN ROADWAY

&&

32
Local storm report, Jun 17, 6:07 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 AM CDT SAT JUN 17 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     TSTM WND DMG     PLEASANTON              38.18N 94.71W
06/17/2017                   LINN               KS   911 CALL CENTER

            FIRE DEPARTMENT DISPATCED FOR LARGE TREE
            DOWN IN ROADWAY.

0220 AM     TSTM WND DMG     CLINTON                 38.37N 93.78W
06/17/2017                   HENRY              MO   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE CITY OF CLINTON.

0105 AM     TSTM WND GST     1 WNW CLARE             38.83N 94.89W
06/17/2017  M63 MPH          JOHNSON            KS   ASOS

            IXD REPORTED 54 KNOTS.

0104 AM     TSTM WND GST     1 WNW CLARE             38.83N 94.89W
06/17/2017  M58 MPH          JOHNSON            KS   ASOS

            IXD REPORTED 50 KNOTS.

0100 AM     LIGHTNING        4 SSE KANSAS CITY       39.05N 94.54W
06/17/2017                   JACKSON            MO   EMERGENCY MNGR

            LIGHTNING STRIKE CAUSED A TREE TO CATCH FIRE
            WHICH THEN FELL ONTO A HOUSE AND RESULTED IN
            A HOUSE FIRE.

0100 AM     TSTM WND DMG     SEDALIA                 38.70N 93.23W
06/17/2017                   PETTIS             MO   EMERGENCY MNGR

            38 CUSTOMERS WITHOUT POWER AND A FEW TREES
            DOWN IN SEDALIA. WINDS WERE AROUND 8MPH AT
            THE AIRPORT BUT EMA SPOTTER REPORTED 54MPH
            IN LA MONTE ABOUT 10 MINUTES PRIOR.

1244 AM     TSTM WND GST     3 SE LAKE QUIVIRA       39.01N 94.74W
06/17/2017  E60 MPH          JOHNSON            KS   PUBLIC

            VIA TWITTER.

1240 AM     TSTM WND GST     4 S OVERLAND PARK       38.93N 94.67W
06/17/2017  E60 MPH          JOHNSON            KS   PUBLIC

            NEAR METCALF AVE. AND I-435.

1234 AM     LIGHTNING        1 S TRIMBLE             39.45N 94.56W
06/17/2017                   CLAY               MO   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING ON NE 196TH NEAR
            SMITHVILLE.

1230 AM     TSTM WND GST     1 SSW KANSAS CITY INTL  39.29N 94.72W
06/17/2017  M65 MPH          PLATTE             MO   ASOS

            MCI REPORTED 56 KNOTS.

1229 AM     TSTM WND GST     LANSING                 39.25N 94.90W
06/17/2017  E60 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

1228 AM     TSTM WND GST     3 NE LINWOOD            39.03N 95.01W
06/17/2017  E65 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

            60 TO 70 MPH WINDS AT K-32 AND CANTRELL RD.

1225 AM     TSTM WND GST     4 N DE SOTO             39.04N 94.96W
06/17/2017  E70 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

            166TH ST. AND STILLWELL RD.

1224 AM     TSTM WND GST     1 SSW KANSAS CITY INTL  39.29N 94.72W
06/17/2017  M64 MPH          PLATTE             MO   ASOS

            MCI REPORTED 55 KNOTS.

1223 AM     TSTM WND GST     2 SW MAYWOOD            39.11N 94.83W
06/17/2017  E80 MPH          WYANDOTTE          KS   STORM CHASER

            AT THE HOLLYWOOD CASINO.

1221 AM     TSTM WND GST     2 E FAIRMOUNT           39.20N 94.90W
06/17/2017  E70 MPH          WYANDOTTE          KS   EMERGENCY MNGR

1221 AM     TSTM WND GST     1 NNW MAYWOOD           39.14N 94.81W
06/17/2017  M81 MPH          WYANDOTTE          KS   TRAINED SPOTTER

            VIA TWITTER...CONSIDERABLE TREE DAMAGE.

1218 AM     TSTM WND DMG     2 N FAIRMOUNT           39.22N 94.94W
06/17/2017                   LEAVENWORTH        KS   EMERGENCY MNGR

            POWER LINES DOWN.

1216 AM     TSTM WND DMG     BASEHOR                 39.14N 94.93W
06/17/2017                   LEAVENWORTH        KS   EMERGENCY MNGR

            POWER LINES DOWN JUST EAST OF BASEHOR.

1213 AM     TSTM WND GST     LANSING                 39.25N 94.90W
06/17/2017  E58 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

            55 TO 60 MPH.

1213 AM     TSTM WND GST     LEAVENWORTH             39.31N 94.92W
06/17/2017  E58 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

            55 TO 60 MPH.

1206 AM     TSTM WND GST     4 W JARBALO             39.20N 95.14W
06/17/2017  M60 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

1200 AM     TSTM WND GST     ALMA                    39.10N 93.55W
06/17/2017  E70 MPH          LAFAYETTE          MO   LAW ENFORCEMENT

            STRUCTURAL DAMAGE TO SCHOOL AND CROPS.

1158 PM     TSTM WND DMG     1 NNW LEXINGTON         39.19N 93.88W
06/16/2017                   LAFAYETTE          MO   EMERGENCY MNGR

            APPROXIMATELY TWO FOOT BRANCH SNAPPED OFF
            AND PUSHED AGAINST NORTH EXTERIOR WALL OF
            LAFAYETTE REGIONAL HEALTH CENTER. NO DAMAGE
            REPORTED TO HOSPITAL. MULTIPLE LINES DOWN IN
            THE AREA AS WELL.

1153 PM     TSTM WND DMG     3 SE CUMMINGS           39.43N 95.21W
06/16/2017                   ATCHISON           KS   TRAINED SPOTTER

            6+ INCH TREE LIMBS DOWN.

1147 PM     TSTM WND DMG     COUNTRY CLUB VILLA      39.83N 94.83W
06/16/2017                   ANDREW             MO   LAW ENFORCEMENT

            EM RELAYED REPORT OF TREE DOWN BLOCKING THE
            ROAD NEAR HWY 59 AND DD IN COUNTRY CLUB
            VILLAGE.

1145 PM     TSTM WND DMG     RICHMOND                39.28N 93.97W
06/16/2017                   RAY                MO   PUBLIC

            VIA TWITTER...VERY LARGE TREE DOWN.

1136 PM     TSTM WND GST     1 WSW ATCHISON          39.56N 95.13W
06/16/2017  E60 MPH          ATCHISON           KS   EMERGENCY MNGR

1135 PM     TSTM WND GST     5 WSW CUMMINGS          39.42N 95.33W
06/16/2017  M76 MPH          ATCHISON           KS   EMERGENCY MNGR

            NORTONVILLE, KS.

1130 PM     TSTM WND GST     7 NW LEMONS             40.48N 93.14W
06/16/2017  E55 MPH          PUTNAM             MO   911 CALL CENTER

            NO DAMAGE.

1129 PM     TSTM WND GST     3 E TURNEY              39.63N 94.26W
06/16/2017  E65 MPH          CLINTON            MO   AMATEUR RADIO

1129 PM     TSTM WND DMG     3 SW ATCHISON           39.54N 95.16W
06/16/2017                   ATCHISON           KS   EMERGENCY MNGR

            TREES UPROOTED AT 274TH AND PHILLIPS RDS.

1124 PM     TSTM WND DMG     1 E LANCASTER           39.57N 95.28W
06/16/2017                   ATCHISON           KS   TRAINED SPOTTER

            WINDOWS BLOWN OUT OF STORM SPOTTER'S TRUCK
            AT KINGMAN AND 286TH RDS.

1123 PM     TSTM WND GST     LANCASTER               39.57N 95.30W
06/16/2017  M83 MPH          ATCHISON           KS   TRAINED SPOTTER

            VIA EM.

1122 PM     TSTM WND GST     4 WNW TURNEY            39.65N 94.40W
06/16/2017  E68 MPH          CLINTON            MO   AMATEUR RADIO

            EST. 65 TO 70 MPH WINDS.

1122 PM     TSTM WND DMG     4 N PLATTSBURG          39.63N 94.46W
06/16/2017                   CLINTON            MO   LAW ENFORCEMENT

            REPORTED DAMAGE TO A HOUSE NEAR NW 296TH ST.
            AND NW HWY Y.

1117 PM     TSTM WND DMG     LANCASTER               39.57N 95.30W
06/16/2017                   ATCHISON           KS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN LANCASTER.

1117 PM     TSTM WND DMG     1 ESE PLATTSBURG        39.56N 94.45W
06/16/2017                   CLINTON            MO   EMERGENCY MNGR

            HWY 116 NEAR BIRCH ST. CLOSED DUE TO LIVE
            POWERLINE ACROSS THE ROAD, ALONG WITH
            NUMEROUS TREES AND LIMBS DOWN THROUGHOUT THE
            CITY.

1117 PM     TSTM WND DMG     PLATTSBURG              39.57N 94.46W
06/16/2017                   CLINTON            MO   EMERGENCY MNGR

            DAMAGE TO A FERTILIZER STRUCTURE REPORTED AT
            SUR-GRO.

1117 PM     TSTM WND DMG     4 NE PLATTSBURG         39.60N 94.41W
06/16/2017                   CLINTON            MO   EMERGENCY MNGR

            HWY 33 NORTH OF 280TH ST IS BLOCKED DUE TO A
            LARGE TREE DOWN.

1114 PM     TSTM WND GST     PLATTSBURG              39.56N 94.46W
06/16/2017  E65 MPH          CLINTON            MO   TRAINED SPOTTER

            RELAYED VIA BROADCAST MEDIA.

1110 PM     TSTM WND GST     4 W TURNEY              39.64N 94.40W
06/16/2017  E58 MPH          CLINTON            MO   AMATEUR RADIO

            55-60MPH NEAR HWY 33 AND 305TH ST.

1102 PM     TSTM WND GST     3 W STEWARTSVILLE       39.75N 94.56W
06/16/2017  E58 MPH          DEKALB             MO   EMERGENCY MNGR

            50 TO 60 MPH WINDS ESTIMATED 3 MILES WEST OF
            STEWARTSVILLE.

1056 PM     TSTM WND GST     SPICKARD                40.24N 93.59W
06/16/2017  E58 MPH          GRUNDY             MO   FIRE DEPT/RESCUE

            ESTIMATED 50 TO 60 MPH WINDS PER
            FIREFIGHTER.

1053 PM     TSTM WND GST     GILMAN CITY             40.14N 93.87W
06/16/2017  E70 MPH          HARRISON           MO   PUBLIC

1051 PM     TSTM WND DMG     2 SE COUNTRY CLUB VILLA 39.81N 94.80W
06/16/2017                   BUCHANAN           MO   LAW ENFORCEMENT

            TREE ACROSS COOK RD EAST OF I-29.

1048 PM     TSTM WND GST     4 W WESTBORO            40.54N 95.40W
06/16/2017  M88 MPH          ATCHISON           MO   UTILITY COMPANY

            ESTIMATED TIME. RECORDED AT A WIND FARM
            ABOUT 3 MILES SOUTH OF THE MO/IA BORDER. NO
            ESTIMATION ON THE HEIGHT OF THE MEASUREMENT.

1047 PM     TSTM WND DMG     SAINT JOSEPH            39.77N 94.85W
06/16/2017                   BUCHANAN           MO   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWER LINES DOWN IN THE
            CITY.

1047 PM     TSTM WND GST     SAINT JOSEPH AIRPORT    39.77N 94.91W
06/16/2017  M76 MPH          BUCHANAN           MO   ASOS

            66 KNOTS REPORTED AT STJ.

1040 PM     TSTM WND GST     ROSENDALE               40.04N 94.82W
06/16/2017  E65 MPH          ANDREW             MO   EMERGENCY MNGR

            60 TO 70 MPH WINDS REPORTED IN ROSENDALE PER
            EMD.

1026 PM     TSTM WND GST     OREGON                  39.98N 95.14W
06/16/2017  E77 MPH          HOLT               MO   FIRE DEPT/RESCUE

            75-80 MPH WINDS REPORTED FROM SOUTH HOLT
            FIRE IN OREGON.

1013 PM     TSTM WND DMG     ALBANY                  40.25N 94.33W
06/16/2017                   GENTRY             MO   LAW ENFORCEMENT

            LARGE TREE BLOCKING THE ROAD ON HENLEY ST.
            IN ALBANY.

1000 PM     TSTM WND GST     GRANT CITY              40.49N 94.42W
06/16/2017  E70 MPH          WORTH              MO   TRAINED SPOTTER

0949 PM     TSTM WND DMG     5 W RAVENWOOD           40.35N 94.77W
06/16/2017                   NODAWAY            MO   EMERGENCY MNGR

            CAMPER BLOWN INTO MOZINGO LAKE WITH A
            POSSIBLE OCCUPANT INSIDE.

0940 PM     TSTM WND DMG     TARKIO                  40.44N 95.38W
06/16/2017                   ATCHISON           MO   911 CALL CENTER

            TREES DOWN IN TARKIO.

&&
Special weather statement, Jun 17, 6:10 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
610 AM CDT SAT JUN 17 2017

KSZ103-105-171145-
Johnson KS-Leavenworth KS-
610 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEAVENWORTH AND
WESTERN JOHNSON COUNTIES UNTIL 645 AM CDT...

At 610 AM CDT, Doppler radar was tracking a strong thunderstorm near
Linwood, or near Tonganoxie, moving southeast at 25 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Olathe, Shawnee, Lenexa, Gardner, De Soto, Tonganoxie, Linwood, Reno,
Clare and Clearview City.

This includes the following highways...
 Interstate 35 in Kansas between mile markers 207 and 213.
 Kansas Turnpike between mile markers 206 and 215.

LAT...LON 3913 9518 3902 9491 3899 9491 3901 9489
      3897 9480 3874 9487 3883 9506 3898 9506
      3899 9507 3898 9509 3896 9508 3898 9516
      3896 9517 3897 9519
TIME...MOT...LOC 1110Z 296DEG 20KT 3904 9512

Laflin
Special weather statement, Jun 17, 6:41 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
641 AM CDT SAT JUN 17 2017

KSZ105-171215-
Johnson KS-
641 AM CDT SAT JUN 17 2017

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 715 AM
CDT...

At 640 AM CDT, Doppler radar was tracking a strong thunderstorm near
De Soto, moving southeast at 30 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Gardner, De Soto,
Spring Hill, Clare, Lackmans, Stillwell, Clearview City and Stanley.

This includes the following highways...
 Interstate 35 in Kansas between mile markers 207 and 223.
 Interstate 435 between mile markers 0 and 3, and between mile
markers 78 and 83.

LAT...LON 3899 9498 3898 9495 3900 9493 3899 9491
      3901 9489 3892 9461 3874 9461 3874 9487
      3883 9506 3886 9506
TIME...MOT...LOC 1140Z 304DEG 27KT 3892 9494

Laflin

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:14 PM CDTSevere Thunderstorm WarningEAXDoniphan46 min
Jun 16, 10:56 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan, Wyandotte49 min
Jun 16, 11:04 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan, Leavenworth, Wyandotte41 min
Jun 16, 11:05 PM CDTTornado WarningEAXAtchison, Doniphan25 min
Jun 16, 11:45 PM CDTSevere Thunderstorm WarningEAXAtchison, Johnson, Leavenworth, Wyandotte60 min
Jun 17, 12:28 AM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Miami, Wyandotte47 min
Jun 17, 1:10 AM CDTSevere Thunderstorm WarningEAXJohnson, Linn, Miami50 min
Jun 17, 2:27 AM CDTSpecial Weather StatementEAXLinn33 min
Jun 17, 2:47 AM CDTSevere Thunderstorm WarningEAXLinn28 min
Jun 17, 2:49 AM CDTExcessive Heat WarningEAXJohnson, Leavenworth, Linn, Miami, Wyandotte13 hr
Jun 17, 5:35 AM CDTSevere Thunderstorm WarningEAXJohnson, Miami40 min
Jun 17, 6:10 AM CDTSpecial Weather StatementEAXJohnson35 min
Jun 17, 6:25 AM CDTSevere Thunderstorm WarningEAXLinn, Miami35 min
Jun 17, 6:41 AM CDTSpecial Weather StatementEAXJohnson34 min
Jun 17, 7:07 AM CDTSpecial Weather StatementEAXLinn23 min
Jun 17, 7:25 AM CDTSevere Thunderstorm WarningEAXMiami26 min
Jun 17, 3:55 PM CDTHeat AdvisoryEAXJohnson, Leavenworth, Linn, Miami, Wyandotte3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.